Remarks on the Breakdown of Analyticity for ∂b and Szegö Kernels

  • Michael Christ
Conference paper


This expository article represents an expanded account of a lecture delivered at the conference on harmonic analysis held in Sendai in August, 1990. We aim primarily to present background material and to link together several recent works, but some new material is included as well.


Entire Function Heisenberg Group Finite Type Principal Symbol Principal Type 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [BG]
    M. S. Baouendi and C. Goulaouic, Nonanalytic-hypoellipticity for some degenerate elliptic operators, Bull. AMS 78(1972), 483–486.MathSciNetMATHCrossRefGoogle Scholar
  2. [Ch]
    S. C. Chen, Global analytic hypoellipticity of the ∂-Neumann problem on circular domains, Invent. Math. 92(1988), 173–185.MathSciNetMATHCrossRefGoogle Scholar
  3. [C1]
    M. Christ, Embedding compact three-dimensional CR manifolds of finite type in n, Annals of Math. 129 (1989), 195–213.MathSciNetMATHCrossRefGoogle Scholar
  4. [C2]
    M. Christ, On the ∂ equation in C 1with weights, preprint.Google Scholar
  5. [C3]
    M. Christ, Some non-analytic-hypoelliptic sums of squares of vector fields, preprint.Google Scholar
  6. [C4]
    M. Christ, Analytic hypoellipticity breaks down for weakly pseudoconvex Reinhardt domains, preprint.Google Scholar
  7. [CG]
    M. Christ and D. Geller, Counterexamples to analytic hypoellipticity for domains of finite type, Annals of Math, (to appear).Google Scholar
  8. [FK]
    C. L. Fefferman and J. J. Kohn, Hölder estimates on domains of complex dimension two and on three dimensional CR manifolds, Adv. Math. 69(1988), 223–303.MathSciNetMATHCrossRefGoogle Scholar
  9. [FS]
    G. B. Folland and E. M. Stein, Estimates for the ∂ bcomplex and analysis on the Heisenberg group, Comm. Pure Appl. Math. 27(1974), 429–522.MathSciNetMATHCrossRefGoogle Scholar
  10. [G]
    D. Geller, Analytic Pseudodifferential Operators For The Heisenberg Group And Local Solvability, Mathematical Notes 37, Princeton University Press, Princeton, NJ, 1990.Google Scholar
  11. [GS]
    A. Grigis and J. Sjöstrand, Front d’onde analytique et sommes de carres de champs de vecteurs, Duke Math. J. 52(1985), 35–51.MathSciNetMATHCrossRefGoogle Scholar
  12. [HH]
    N. Hanges and A. A. Himonas, Singular solutions for sums of squares of vector fields, preprint.Google Scholar
  13. [He]
    B. Helffer, Conditions nécessaires d’hypoanalyticite pour des opérateurs invariants a gauche homogènes sur un groupe nilpotent gradué, Jour. Diff. Eq. 44(1982), 460–481.MathSciNetMATHCrossRefGoogle Scholar
  14. [H]
    L. Hormander, The Analysis of Linear Partial Differential Operators I, Springer-Verlag, Berlin, 1983.Google Scholar
  15. [K]
    J. J. Kohn, Estimates for ∂ bon pseudoconvex CR manifolds, Proc. Symp. Pure Math. 43(1985), 207–217.MathSciNetGoogle Scholar
  16. [N]
    A. Nagel, Vector fields and nonisotropic metrics, Beijing Lectures in Harmonic Analysis, E. M. Stein, ed., Princeton University Press, Princeton, NJ, 1986, pp. 241–306.Google Scholar
  17. [PR]
    Pham The Lai and D. Robert, Sur un problème aux valeurs propres non linéaire, Israel J. Math 36(1980), 169–186.MathSciNetMATHCrossRefGoogle Scholar
  18. [Sj]
    J. Sjöstrand, Singularités analytiques microlocales, Astérisque 95(1982).Google Scholar
  19. Sm] H. Smith, A calculus for three-dimensional CR manifolds of finite type, preprint.Google Scholar
  20. [Tp]
    J-M. Trepeau, Sur l’hypoellipticite analytique microlocale des operateurs de type principal, Comm. PDE 9(1984), 1119–1146.MATHCrossRefGoogle Scholar
  21. [Tv1]
    F. Trèves, Analytic-hypoelliptic partial differential equations of principal type, Comm. Pure Appl. Math. 24(1971), 537–570.MathSciNetMATHCrossRefGoogle Scholar
  22. [Tv2]
    F. Trèves, Analytic hypo-ellipticity of a class of pseudodifferential operators with double characteristics and applications to the ∂-Neumann problem, Comm. PDE 13 (1978), 475–642.CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Tokyo 1991

Authors and Affiliations

  • Michael Christ
    • 1
  1. 1.Department of MathematicsUCLALos AngelesUSA

Personalised recommendations